I'm on my 3rd week of an upper respiratory illness. Yesterday the Doc prescribed Methylprednisone pack and a new antibiotic.

My bg has been really high today...170's. I looked it and saw that methlpred can cause bg to go up.
I am questioning taking my medicine before bed...

Views: 65

Reply to This

Replies to This Discussion

steroids will definitely raise your BG...since its a pack Im assuming you'll only be on it a few days though right?
I wouldnt "not take" the meds as they will definitely help with the upper respitatory issues you are having - steroids do amazing things eventhough they much our BG's like crazy. lol

Personally, I'd just watch my BG's a little closer - if you are on insulin be prepared to need a little bit more.
I'm on a low dose of prednisone every day because of my Stills Disease and its does considerable things to my BG's but I'm on it constantly so my insulin rates work with the meds but in your case it will only be a few days, so Id do damage control with the BG's so you can get the upper respiratory infection outta there and you can get back to normal :)
That is one of the side effects of steroids. Even those diabetics that do not take insulin may have to use a sliding scale during steroid therapy. Monitior your sugars and if it gets too high call you Dr. If you are on a dose pack the dose should be tapering off every day but you still need to watch because the effect will build for a couple of days before wearing off. You will finish your pack in 5-7 days depending on what has been prescribed, figure on monitoring for at least 10 days. You can take the med because of this accumilative effect. It is not one that will increase it for a couple of hours and then wear off fast, it will take days to leave your system.
I was bad and just quit taking them. But...I am thinking I'll start back because I am tired of being sick. It just freaked me out for my bg to just climb like that....I cant always just drop what I'm doing and go walk.
Suzanne why don't you call your doc and discuss it. If you are really worried about the high sugars and your doc feels like youreally do need the prednisone then why don't you see if you can use a sliding scale insulin during the treatment?

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

TuDiabetes Is Getting A Makeover!

Written By Emily Coles, TuDiabetes Community Manager. Last summer we surveyed members of TuDiabetes and EsTuDiabetes online communities, and gained some GREAT insights! We learned that our members are happy with the information and support they receive on TuDiabetes and Read on! →

An eye opening experience at @CWDiabetes!

Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service